My 27 year old daughter was diagnosed with B12 deficiency in December and was told to take 2000 mcg supplement every day. She is a vegan, and had an eating disorder 5 years ago. Her levels have since gone up to 1200. She is still having electric shocks in her body, issues with her skin regarding hot and cold , wet sensations that aren't there and can't concentrate even though she started taking addereall in October. She is petrified that she has MS. She is trying to find a neurologist she can see, but my question is: Is it possible she has nerve damage from the B12 deficiency and how long does it usually take to recover? Are these symptoms from the deficiency or is there something else going on?
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.
Without the ability to obtain a history from you and examine you, I can not comment on a formal diagnosis or treatment plan for your symptoms. However, I will try to provide you with some information regarding this matter.
Vitamin B12 deficiency classically begins with mild general weakness and paresthesias – mostly in the hands and feet. As the disease progresses, and if left untreated, it can cause gait abnormalities. Cognitive changes can occur ranging from apathy, irritability, somnolence, and emotional instability. Treatment is with B12 supplementation. Once treatment begins, partial improvement can be expected. Most of the improvement occurs in the first 6-12 months of therapy.
Thank you for using the forum, I hope you find this information useful, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.